Posted 6/24/2007 2:30 AM (GMT -6)
I just wanted to mention my experience hoping you would be able to find a cause for your hives if possible. I want to share my experience because hives are just horrible and I would pray your hives gets cured permanently.
My dermatologist prescribed me minocyclin and I was on 1 pill a day for about 2 weeks. Around 2 weeks, I caught common cold/cough which I thought was not a big deal. I also went on a 7 hour highly strenous hike with about 2-3 hours in direct summer sun. I was also taking airborne to help my immune system against the cold.
I am highly athletic individual, I play soccer, I run, workout, eat healthy, drink water, juices, eat veggies fruits, no stress anxiety in life, etc....So basically I was very healthy and happy. This is important to know because hives is basically caused by immune system freaking out. My immune system I believe was very strong.
But I think I over strained my personal health by hiking hard when I was sick with cold. I also exposed myself to direct sun (@8000ft so more UV!!!) with minocyclin in my system. It is not recommended to expose to direct sun when intaking any penicillin.
I got hives and before I know it, my body was basically 1 big hive. My dermatologist asked me to stop minocyclin and I got on a 7 day tapered prednisone dose. I also took benedryl to sleep. I drank plenty of water, peeeed plenty, took icy cold showers, plenty of rest, light food (no meat, no fish, no oils - salads, rice, pasta, cheerios + milk, fruits etc...).
After 3 days, my hives went down significantly, but I had swollen lips, ,my throat hurt, my peeing hurt, I gained water weight and there were still some reoccurences of smaller hives on specific parts like scalp, knee, butt, back, armpits, shoulders). They would appear after about 20 hours after I took my prednisone dose.
I think I will be fine in a few days after I complete my dose.
Through my research, I would recommend some things.
Do icy cold showers. That helps the itching for some time.
A hypnotist, or accupuncturist might help.
Start exercising if you are not already. Cut down on fatty foods, oils, junk foods if possible.
Take a vacation to a cooler place and buy a set of new clothes. Stop prednisone for a day or two and see if hives returns. If it does, then its something in your system.
Drink lots of water.
I also took hydrothiamide (I think thats the name) that helped me pee a lot of water out and loose some weight and swelling in lips.
You may want to try ayurvedic medicine. it may help perhaps.
Hope you get better. I know how traumatic this is.